Discussion in 'Mental Health Disorders' started by tired82, Dec 20, 2008.

Thread Status:
Not open for further replies.
  1. tired82

    tired82 Well-Known Member

    I've been severely depressed for the past 2 weeks and had irregular sleep. I was drinking from 1/2 bottle of wine to 1 bottle of hard liquor at all times of the day, while at home. Those days Lorazepam doesn't seem to help me sleep, and I would sleep around 1 or 2am.

    I told this to my psychiatrist yesterday, about having trouble sleeping. And she gave me samples of Seroquel to help me get back on a more regular sleep pattern.

    From reading about Seroquel, it's used to treat bipolar, and can have bad effects. Anyone have experiences with this medication?

    I'm not sure why my doctor would give me this just to help me sleep better. Although part of me thinks gives me an excuse to overdose.
  2. jam1e

    jam1e Guest

    I was on it for a while.

    From memory i had alot of weight gain, albeit i've now lost it.

    In the UK it's known as an Anti-psychotic drug for mood swings and keeping you level headed.
  3. tired82

    tired82 Well-Known Member

    did it help you sleep better? and does alcohol have any severe effects on it?
  4. Lovecraft

    Lovecraft Well-Known Member

    I've had it used both as a mood regulator and sleeping aid. It's really good for sleeping, but not for mood regulation when it comes to me.
  5. Asylum Project

    Asylum Project Well-Known Member

    helps me sleep on the 100mg and slows down racing thoughts and keeps my mood elevated.
  6. sudut

    sudut Well-Known Member

    is it o.k to drink that much alcohol while on that medication?
  7. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    It didn't help me sleep. It did make me gain weight and I felt like I was rotting from the inside out so I quit taking it.
  8. Lovecraft

    Lovecraft Well-Known Member

    The advisory says no alcohol at all whenever possible.
  9. numb2long

    numb2long Member

    I was on seroquel for a while to help get my sleep cycle back on track but if that's what it's being used for my Pdoc says it's only a short term solution. Since I had a crazy sleep cycle I stayed on it a while, but when the waking turned normal and the insomnia stayed constant I tried other meds for sleep.
  10. tired82

    tired82 Well-Known Member

    well, after taking it this past weekend, I was able to sleep for 10+ hours Sat. night, though it's not helping me with regular sleep patterns - yet. The down side is I'm getting some of the side effects already.
  11. fromthatshow

    fromthatshow Staff Alumni

    Yeah I got side affects immediately, but the positive along with them. I've been tried on a lot of medications and a lot don't work for me so when I suppose it made sense that one that really worked would have some negative side affects (i.e. weight gain) along with it. I figure the weight gain isn't as big of a worry as is my mental health and feeling better (being suicidal).

    I haven't been diagnosed as bipolar. I was given it to treat depression and I have noticed some boost in mood as well as it helps me sleep. About 1/2 hr after I take it I start getting drowsy. I take 300mg at night now. I was at 400 but I was getting dizzy spells.

    best of luck :heart:
Thread Status:
Not open for further replies.